MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 32300360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that long nail kit r2.0, ti, right gamma3® ø11x360mm x 130° was alleged of issue (implant breakage - nail) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.As the product was not returned, it could not be determined in what way the nail had broken nor if the nail had been damaged intra-operatively.General aspects from technical point of view: a nail will be subject of a (fatigue) fracture if the stresses on the implant are too high or not considerably reduced during the period of implantation.The affected implant is designed to withstand the normal loads during the implantation period, i.E.The implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.This state must be achieved within a medically recognized period (confirmed by scientific analysis about 6 months) in such way, that the bone strength allows significantly increasing discharge of the time-fixed implant material.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Material damage, even if unintentional, will reduce the implant¿s durability in such a way that a breakage must be expected.Depending on load application, also, depending on the patient¿s post implant behavior and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities - a nail breakage can rather be classified as anticipated ¿ specifically if one or more contributing issues concurrence with each other.Based on investigation, the root cause was attributed to patient related issue.The failure was caused by mechanical overstressing, inadequate load or support which lead to implant failure.With available information a deficiency of the device was not verified.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition is unknown.
 
Event or Problem Description
Implanting a long straight gamma titanium rod into the patient on (b)(6) 2018, but on (b)(6) 2018 the patient underwent a new surgery because the rod had broken.Necessary new medical procedure.Revision.

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8246193
Report Number0009610622-2019-00049
Device Sequence Number2279551
Product Code HSB
UDI-Device Identifier07613153313021
UDI-Public07613153313021
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Catalogue Number32300360S
Device Lot NumberK0C024E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;